Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Took notriptaline for depression. Elevated heart rate and blood pressure. Having mild chest pains. Should I be concerned?

About a month ago I was put on nortriptaline for depression . I am taking 150 ml. I was in the hospital during the time and had my blood pressure and pulse rate checked about three times a day. After a few days both I and the nurses noticed an increase in my heart rate . I asked them to tell my doctor (pysciatrist) and found out they never did. About two weeks ago at my appointment I brought it up... She did a manual test and said it was under 80 bpm. Three hours later I checked it on a blood pressure machine at the pharmacy and it was 134... Checked it again a few days ago and it was 128 and I ve done it manually many times and also have come up with these results. Now I m having mild chest pains and need to know if I should be concerned. I don t want to worry anyone unless absolutely necessary.
Asked On : Tue, 21 Aug 2012
Answers:  2 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychologist 's  Response
Dec 2015
Good to talk to you
Increased heart rate and hypertension is very normal phenomena for depressed people.
Also becoming obsessive to BP apparatus is also normal.
Most probably you are obsessed with your measurement of BP.
That is the reason why you are not diagnosed with high heart rate when physician and nurses measure it.
Anyway make sure that you don't suffer from any other physical problems.
Consult your General Practitioner and rule out cardiac dysfunction and thyroid problems.
Then as per his advice consult a psychologist/psychiatrist.
Wish speedy recovery
Answered: Mon, 6 May 2013
I find this answer helpful
Psychiatrist Dr. Ashish Mittal's  Response

Welcome to HealthcareMagic Public Forum

There are following possibilities in your case for increase heart rate:
-Anxiety and depressive symptoms. Increase heart rate common in these disorders
-Side effects of medicine
-Concurrent cardiac illness
-Thyroid dysfunction
-Combination of above

So get your pulse monitored by physician. It will also correct measurement error (if any). If it is persistently high, then inform your psychiatrist so that he can take appropriate steps, considering above reasons.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Thu, 20 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor